I have a chronic pain problem and back surgery. Prior to the herniations I had some similar symptoms but they were fixed with sucessful surgery and I've done pretty good. Out of blue tho the calf I had drop foot in started twitching and thingling and athrophy came on again quick. Got lumbar MRI no herniations. Just had the nerve test on all 4 limbs , only came back with a pinched ulnar nerve and some nerve damage from herniations. We are waiting on results on blood work and cervical and thoracic MRI. The Nuro dr saw that I'm very strong but sees I have athrophy and asked all the normal questions. She mentioned the long use of some of my meds can cause some of these symptoms or the S1 can still be causing havoc without it showing on MRI. She did not feel nessisary to test for MS. In regards to swallowing and breathing. I've had Gerd for years so swallowing has been issue and my breathing issues I'm sure from 20 yrs of smoking. No doubt sometimes I can't catch breath and sometimes my breath takes 3-4 little jumps. I still stay active and not much weakness. Obviously scared to death of ALS. Should have all blood work results soon.
Peroneal Nerve Palsy, also called “footdrop,” or inability to flex the foot occurs when the nerve is damaged at the lower part of the knee. The commonest causes are habitual leg crossing, wearing tight shoes, history of fracture of fibula head, history of knee surgery or use of a tight plaster.
It is very difficult to comment whether your have ALS or not. To confirm that a doctor has to find signs of both upper (muscle weakness, decreased motor control, inability to perform fine movements, increased spinal reflexes, and positive Babinski sign—great toe going up) and lower motor (muscle weakness, abnormal EMG etc) neuron signs in one limb. Symptoms of many of these diseases do mimic ALS. ALS like symptoms can be due to fibromyalgia, chronic fatigue syndrome, severe anemia, spinal nerve compression high up in the cervical spine, ankylosing spondylitis, osteoarthritic changes of the vertebrae, calcium deficiency, low Vit D, electrolyte disturbance, peripheral neuropathy due to diabetes or hypothyroidism or due to bad posture. Lyme and lupus are the other possibilities. Electromyography (EMG), nerve conduction velocity (NCV), muscle biopsy, etc are done to confirm diagnosis or rule out ALS. Do discuss this with your doctor and get yourself examined. Take care!
Thank you do much , said it just like my Dr yesterday. She's nurse partitioner and has decided were going to take one thing at a time. The nurologist was very honest and said she very much felt it could be from the massive list of meds I'm on, or s1 compression from my back surgery but they have found hydromyelia on T5-7 and my NP seemed to be more concerned with that and talked about chiari malformation and disagreed with the fact the brain MRI scan was not done. She also feels like its worth the trip to university of WA after we look at medication .. First med going off of is nexium ..the next is see if they can get me off one of my phych drugs. I take lamictal and wellbutrin. Thankfully my foot drop recovered but left me with Hugh abnormal muscle by the achiilies. They think it was the amount of walking I did after surgery. They feel confident it's not ALS since I do have very strong strenght top to bottom. I've had fibro symptoms since child and the chronic pain is all over body pain that feels like fire. The methadone and ibprofin takes the edge off that so I can function. Im only on 10 mg. You know the worst thing is havin tinnitus for 9 years and that won't kill you just make you little crazy. So one step at a time. Thanks for your time.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.